MAUDE Adverse Event Report: ETHICON INC. PDS; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z358T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Pocket Erosion (2013)
Date of Event 03/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.(b)(4) ¿ initial report of the event ¿ lots 108zeb and 10a1kt (b)(4) ¿ ambiguous number of additional patients ¿ lot 10a1kt.Please confirm: are there only 2 patients involved or is the exact number of patients not known? how many patients experienced the ¿middle portion of the suture was missing¿? if the exact number of patients is known and there were more than 2 patients, please create one additional product complaint per additional patient.Did these events occur post-op and require a reoperation? how many sutures are involved in each event? for (b)(4) ¿ 2 sutures ¿ lots 108zeb and 10a1kt.Is this correct? for (b)(4) ¿ 1 suture ¿ lot 10a1kt.Is this correct? for each patient, please provide the following information: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what symptoms did the patient experience following the index surgical procedure? onset date? what tissue dehisced? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? did the suture pull out of the tissue? did the knots untie? were there any precipitating patient stress factors that led to the sutures untying, breakage or pulling out of the tissue? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Four days postoperatively, the physician observed that the middle portion of the suture was missing, resulting in wound dehiscence.The patient was returned to the procedure room, and the wound was re-sutured.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b3, e1, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: i have added the following that the hospital has shared.Patient 1 is product complaint (b)(4).Patient 2 is product complaint (b)(4).Both patients timelines are below.The reason for two suture boxes was because they have the same 0 pds opened but were unsure which box/lot were used per patient since nurses grab from both of the same open boxes.Product complaint reply please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.¿ hospital not comfortable sharing patient information date and name of index surgical procedure? ¿ patient 1 ¿ jan 30- c section o feb 1- fascia dehiscence, closed again, jp drain place ¿ patient 2 ¿ march 12- c section o march 16- small bowel protruded at skin, exp.Lap, sutured again, 2- 0 vicryl used for peritoneum, 0 pds on tp-1 utilized the diagnosis and indication for the index surgical procedure? ¿ c-section were any concomitant procedures performed? ¿ no what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? ¿ open on what tissue was the suture used? ¿ fascia what was the tissue condition (normal, thin, calcified, fragile, diseased)? ¿ na for the original intended closure, how were all layers closed? ¿ pds utilized in a continuous suture technique how was the suture placed (interrupted or continuous)? ¿ continuous how was the suture originally tied (multiple knots, square knot, etc.)? ¿ knots at initial start and end what symptoms did the patient experience following the index surgical procedure? onset date? ¿ patient 1 o feb 1- fascia dehiscence, closed again, jp drain place ¿ patient 2 o march 16- small bowel protruded at skin, exp.Lap, sutured again, 2- 0 vicryl used for peritoneum, 0 pds on tp-1 utilized and worked what tissue dehisced? ¿ fascia onset date/time of dehiscence? (# post op days) ¿ 3 days how was the dehiscence managed? ¿ sutured to close please describe any surgical intervention required for the wound dehiscence including date and findings.¿ patient 1.O feb 1- fascia dehiscence, closed again, jp drain place.¿ patient 2.O march 16- small bowel protruded at skin, exp.Lap, sutured again, 2- 0 vicryl used for peritoneum, 0 pds on tp-1 utilized and worked.Please describe the appearance of the suture during the second procedure.¿ middle of suture was missing, 2nds stitch is good standing.Did the suture break? if so, where was the break noted (termination, middle, end)? ¿ middle.Did the suture pull out of the tissue? ¿ disappeared.Did the knots untie? ¿ initial knot and closing knot still intact.Were there any precipitating patient stress factors that led to the sutures untying, breakage or pulling out of the tissue? ¿ na.Are photos available? ¿ no.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? ¿ na, suture was normal when used, problems arose 3 days post op.Other relevant patient history/concomitant medications? ¿ na.What is the physician¿s opinion as to the etiology of or contributing factors to this event? ¿ na.What is the patient's current status? ¿ stable, sutures intact in both patients after follow up stitch was placed.Surgeon¿s name? ¿ dr.(b)(6).Will product be returned? if so, please provide the return date and tracking information.¿ product has been returned for both product complaint numbers.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to ethicon for evaluation.One sealed box with twenty-four (24) and twenty-three (23) representative unopened a total of forty-seven (47) representative unopened samples were received for analysis.Product code z358t.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damage was observed on the external packets.Following the sampling plan, a visual inspection was conducted on thirteen (13) samples.The packets were open, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.A functional test was performed using instron equipment and tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PDS
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24899738
Report Number2210968-2026-04089
Device Sequence Number9845059
Product Code NEW
UDI-Device Identifier10705031060760
UDI-Public(01)10705031060760(17)300630(10)10A1KT
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ358T
Device Lot Number10A1KT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by Manufacturer04/16/2026
04/24/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date04/23/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown